Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 14, 2010, 2:52 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2010, 2:52 AM CDT (07:52 UTC)
- Expired
- Apr 14, 2010, 6:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 16 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
023
WGCA52 TJSJ 140752
FFWSJU
PRC025-063-077-085-129-141145-
/O.NEW.TJSJ.FF.W.0010.100414T0752Z-100414T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
352 AM AST WED APR 14 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAGUAS
JUNCOS
GURABO
SAN LORENZO
LAS PIEDRAS
* UNTIL 745 AM AST
* AT 345 AM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED
VERY HEAVY RAINFALL ACROSS SOUTHEASTERN SECTIONS OF PUERTO RICO.
THIS RAINFALL HAS LED TO RAPID RISES ALONG THE RIO CAYAGUAS AND THE
RIO VALENCIANO THE PAST HOUR...AND ADDITIONAL HEAVY RAINFALL FORMING
UPSTREAM OF THESE RIVERS WILL LEAD TO FLASH FLOODING ALONG THE RIO
CAYAGUAS AND RIO VALENCIANO AND THEIR TRIBUTARIES THROUGH THE
MORNING HOURS. IN ADDITION...MUDSLIDES WILL BE POSSIBLE IN AREAS OF
STEEP TERRAIN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1825 6590 1816 6589 1812 6594 1813 6599
1818 6598 1822 6602 1828 6602
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
573
WGCA72 TJSJ 140948
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
548 AM AST WED APR 14 2010
PRC025-063-077-085-129-141145-
/O.CON.TJSJ.FF.W.0010.000000T0000Z-100414T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAGUAS PR-JUNCOS PR-GURABO PR-SAN LORENZO PR-LAS PIEDRAS PR-
548 AM AST WED APR 14 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM AST FOR LAS
PIEDRAS...SAN LORENZO...GURABO...JUNCOS AND CAGUAS MUNICIPALITIES...
FOR THE RIO CAYAGUAS AND ITS TRIBUTARIES
FOR THE RIO VALENCIANO AND ITS TRIBUTARIES
FOR THE RIO GRANDE DE LOIZA NEAR CAGUAS - CAGP4
FLOOD STAGE - 16 FEET.
AT 533 AM AST...FLOODING ALONG THE RIO CAYAGUAS...THE RIO
VALENCIANO AND THEIR TRIBUTARIES CONTINUED AS HEAVY RAINFALL PLAGUED
THE GREATER RIO GRANDE DE LOIZA RIVER BASIN. THIS WATER IS NOW
WORKING ITS WAY INTO THE RIO GRANDE DE LOIZA...WITH VERY RAPID RISES
OBSERVED ALONG THE RIO GRANDE DE LOIZA IN CAGUAS THE PAST HOUR.
EXPECT THE RIO GRANDE DE LOIZA TO CREST ABOVE FLOOD STAGE BEFORE 7
AM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 1825 6590 1816 6589 1812 6594 1813 6599
1818 6598 1822 6602 1828 6602
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN634
WGCA72 TJSJ 141145
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
745 AM AST WED APR 14 2010
PRC025-063-077-085-129-141152-
/O.EXP.TJSJ.FF.W.0010.000000T0000Z-100414T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAGUAS PR-JUNCOS PR-GURABO PR-SAN LORENZO PR-LAS PIEDRAS PR-
745 AM AST WED APR 14 2010
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 745 AM AST
FOR LAS PIEDRAS...SAN LORENZO...GURABO...JUNCOS AND CAGUAS
MUNICIPALITIES...
FOR THE RIO GRANDE DE LOIZA NEAR CAGUAS - CAGP4
FLOOD STAGE - 16 FEET.
AT 737 AM AST...THE USGS SENSOR INDICATED THE RIVER IS
BEGINNING TO RECEDE...THE RIVER IS CURRENTLY AT 12.68 FEET AND
FLUCTUATING.
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. THE RIVER MAY RISE AGAIN LATER ON
TODAY IF SIGNIFICANT RAINFALL MOVES INTO THE AREA. PLEASE STAY TUNED
TO THE NWS AS WE CONTINUE TO MONITOR THE SITUATION.
LAT...LON 1825 6590 1816 6589 1812 6594 1813 6599
1818 6598 1822 6602 1828 6602
$$
AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 8:01 PM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Apr 13, 8:01 PM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
901 PM AST TUE APR 13 2010
.SYNOPSIS...LOW PRES WILL DEVELOP JUST NORTH OF THE AREA ALONG A
INVERTED TROF LOCATED ACROSS THE MONA PASSAGE. THIS LOW WILL MOVE
SLOWLY NORTHEAST AND AWAY FROM THE AREA WED NIGHT DRAGGING A COLD
FRONT THROUGH THE AREA THU. HIGH PRES WILL BUILD DURING THE
WEEKEND.
&&
.DISCUSSION...VERY MOIST AMS WITH TPW IMAGERY SHOWING 2.0+ INCH
PWAT VALUES OVR THE AREA. EVENING SOUNDING LOOKS QUITE SUSPICIOUS
AS BALLOON GOT CAUGHT INTO A THUNDERSTORM. HOWEVER...MOST
IMPRESSIVE IS ACTUALLY THE WIND PROFILE WITH STRONG VEERING IN THE
LOW LEVELS AND SRH VALUES CLOSE TO 100 M2/S^2 VERY HIGH FOR THE
TROPICS WHERE WINDS ARE TYPICALLY WEAK. WITH NO SURPRISE...RADAR
INDICATED A BEAST OVER THE ATLC WATERS ABOUT 20 NM OF SAN JUAN A
FEW HOURS AGO WITH A HOOK ECHO AND STRONG MID LEVEL ROTATION AND
NUMEROUS TVS SIGNATURES AND WITH A SOUTHWARD STORM MOTION
COMPLETELY DEVIATED FROM MEAN FLOW. CLASSIC SIGNS OF A TORNADIC
SUPERCELL. THIS CELL HAS FINALLY DISSIPATED.
MAIN CONCERN IS FLASH FLOODING POTENTIAL OVERNIGHT ACROSS THE ERN
THIRD OF PR AS INVERTED TROF WILL SUSTAIN SHOWERS ALL NIGHT. VERY
IMPRESSIVE RAIN TOTALS OBSERVED ACROSS THE EAST WITH 10 INCHES IN
JUST FOUR HOURS IN THE MAMEYES RIVER. GIVEN THE LIKELIHOOD THAT
THESE SHOWERS WILL PERSIST THROUGH MUCH OF THE NIGHT AND HOW
EFFICIENT THESE SHOWERS HAVE BEEN WENT WITH A FLASH FLOOD WATCH
FOR THAT AREA.
THINGS LOOK TO IMPROVE TOMORROW AFTERNOON AS WINDS TURN MORE TO
THE NORTH AND SLIGHTLY DRIER AIR ADVECTS IN.
&&
.AVIATION...MVFR CONDITIONS WITH HEAVY RAIN POSSIBLE AT
JSJ/IST/ISX THROUGH 15Z.
&&
.MARINE...SEE MWS FOR POTENTIAL FOR SEVERE THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 88 76 85 / 70 70 40 50
STT 76 85 78 87 / 70 70 40 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NORTHEAST-
SOUTHEAST.
VI...NONE.
&&
64/64Hazardous weather outlook, Apr 13, 4:46 AM CDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 546 AM AST TUE APR 13 2010 AMZ710>745-PRZ001>013-141000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 546 AM AST TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...WHICH COULD PRODUCE PERIODS OF HEAVY RAINFALL. URBAN AND SMALL STREAM FLOODING ARE LIKELY...MAINLY OVER THE WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT INCREASE IN MOISTURE...COMBINE WITH FAVORABLE UPPER LEVEL ATMOSPHERIC CONDITIONS ARE EXPECTED TO BEGIN DURING MID WEEK...WHICH COULD LEAD TO EPISODES OF HEAVY RAINFALL AT ANY TIME FROM WEDNESDAY THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. HOWEVER...COULD BE REQUIRED AT ANY TIME DURING THIS WEEK. AMZ715-725-VIZ001-002-141000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 546 AM AST TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT INCREASE IN MOISTURE...COMBINE WITH FAVORABLE UPPER LEVEL ATMOSPHERIC CONDITIONS ARE EXPECTED TO BEGIN DURING MID WEEK...WHICH COULD LEAD TO EPISODES OF HEAVY RAINFALL AT ANY TIME FROM WEDNESDAY THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. HOWEVER...COULD BE REQUIRED AT ANY TIME THIS WEEK.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:35 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 14, 1:16 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 14, 6:19 AM CDT | Areal Flood Advisory | JSJ | 88 min | |
| Apr 14, 9:36 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 14, 2:41 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 14, 3:28 PM CDT | Small Craft Advisory | JSJ | 3 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.